Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 419, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2004, 6:19 PM CDT for Knox County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2004, 6:19 PM CDT (23:19 UTC)
- Expired
- Jun 11, 2004, 7:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Knox County, TX
The radar
The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:45 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 11, 3:45 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT FRI JUN 11 2004 .DISCUSSION... STORM CHANCES ACROSS FA THIS AFTERNOON/EVENING ARE LOW. 18Z SOUNDING INDICATES STRONG CAPPING INVERSION AND CONVERGENCE ALONG DRYLINE IS MUCH WEAKER THAN THURSDAY. WILL STILL MAINTAIN 20 POPS FOR 4 TO 5 HOUR PERIOD FOR THIS EVENING. LLJ WILL STRENGTHEN THIS EVENING/OVERNIGHT WITH AXIS ACROSS WESTERN PARTS OF FA. BETTER DYNAMICS FOR STORMS ON SATURDAY AS UPPER JET OVER NORTHERN MEXICO APPROACHES THE AREA. BELIEVE THAT FARTHER WEST POSITION OF SURFACE LOW/DRYLINE PER GFS WILL VERIFY CLOSER THAN ETA SATURDAY AFTERNOON. BOTH ETA AND GFS HAVE SOMEWHAT OF A SIGNAL FOR AN MCS TO OUR NORTHEAST SATURDAY NIGHT AS LLJ DEVELOPS. UNCERTAIN ON MESO-SCALE ISSUE OF OUTFLOW BOUNDARY AND MOVEMENT OF THIS SYSTEM. FOR NOW WILL MAINTAIN SLIGHT/CHANCE POPS FOR SUNDAY BUT ADDITIONAL BOUNDARIES MAY COMPLICATE FORECAST FOR SUNDAY AFTERNOON AND EVENING. GFS BUILDS UPPER RIDGE TO THE WEST EARLY NEXT WEEK WITH FRONTAL BOUNDARY REMAINING TO THE NORTH. THEN BY THE MIDDLE OF NEXT WEEK...WEAKNESS OF SHEAR AXIS IN RIDGE LOOKS SIMILAR TO SETUP THAT PRODUCE DECENT RAINFALL AMOUNTS EARLIER THIS WEEK. FOR NOW WILL LEAVE EXTENDED SIMILAR TO PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 91 70 90 / 20 30 30 30 HOBART OK 69 94 69 94 / 10 30 20 20 WICHITA FALLS TX 73 94 72 93 / 20 30 20 20 GAGE OK 65 95 68 91 / 0 30 20 10 PONCA CITY OK 71 90 71 89 / 20 20 30 30 DURANT OK 72 91 72 89 / 10 10 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 11, 12:40 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1240 PM CDT FRI JUN 11 2004
OKZ004>048-050>052-TXZ083>090-121200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
IN AN AREA MAINLY EAST OF A LINE FROM CHEROKEE...TO QUANAH
TEXAS...AND WEST OF A LINE FROM SEMINOLE...TO HENRIETTA TEXAS.
TIMING...
MAINLY FROM 4 PM THROUGH 10 PM.
IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER.
DISCUSSION...
A DRYLINE DEVELOPING OVER THE EASTERN TEXAS PANHANDLE...AND
SOUTHWEST OKLAHOMA...IS EXPECTED TO MOVE EASTWARD TO NEAR A LINE
FROM MEDFORD...TO BINGER...FREDERICK...AND KNOX CITY TEXAS BY LATE
AFTERNOON. ALTHOUGH A CAPPING INVERSION OVER THE AREA WILL BE
DIFFICULT TO OVERCOME...CONVERGENCE ALONG THE DRYLINE...MAY BE
SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS BY LATE
AFTERNOON. AN EXTREMELY UNSTABLE AIRMASS...COMBINED WITH SUFFICIENT
VERTICAL WIND SHEAR...WILL SUPPORT THE POSSIBILITY OF A FEW STORMS
BEING ACCOMPANIED BY LARGE HAIL AND DAMAGING DOWNBURST WINDS.
THE CAPPING INVERSION WILL REDEVELOP BY EARLY OR MID EVENING...
RESULTING IN DIMINISHED CHANCES OF ADDITIONAL THUNDERSTORMS. LATER
IN THE NIGHT AS THE LOW LEVEL JET DEVELOPS...NEW HIGHER BASED
THUNDERSTORMS MAY DEVELOP ACROSS THE AREA...WITH SMALL HAIL POSSIBLE
WITH A FEW OF THESE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO APPROACH THE REGION
AROUND TUESDAY...WHICH WILL INCREASE THE CHANCE FOR MORE WIDESPREAD
RAIN ACTIVITY TUESDAY AND WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMES
EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.In the hours before
Special weather statement, Jun 11, 5:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 548 PM CDT FRI JUN 11 2004 TXZ087-112300- KNOX TX- 548 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 26 MILES SOUTHWEST OF KNOX CITY AT 548 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. CJS
Special weather statement, Jun 11, 5:59 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 559 PM CDT FRI JUN 11 2004 TXZ087-112315- KNOX TX- 559 PM CDT FRI JUN 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 31 MILES SOUTHWEST OF BENJAMIN AT 559 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND IS BEING MONITORED FOR THE POSSIBILITY OF PRODUCING SEVERE WEATHER AS IT MOVES INTO KNOX COUNTY. CJS
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.